Alert archive / New York / Storm Warnings in 2010

Storm Warning 1, NWS New York, NY

February 9, 2010

NWS New York, NY issued this storm warning at Feb 9, 2010, 4:09 PM EST. It took effect at Feb 10, 2010, 6:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2010, 4:09 PM EST (21:09 UTC)
In effect from
Feb 10, 2010, 6:00 AM EST
Expired
Feb 10, 2010, 7:51 PM EST
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WHUS71 KOKX 092109
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EST TUE FEB 9 2010

...STORMY CONDITIONS EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT...

.LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST THIS EVENING WILL
RAPIDLY DEEPEN WEDNESDAY THROUGH WEDNESDAY NIGHT...PASSING JUST
SOUTHEAST OF LONG ISLAND...THEN DEPARTING THURSDAY MORNING.

ANZ350-353-355-100915-
/O.UPG.KOKX.GL.W.0006.100210T1100Z-100210T2300Z/
/O.NEW.KOKX.SR.W.0001.100210T1100Z-100211T1100Z/
/O.UPG.KOKX.SR.A.0001.100210T2300Z-100211T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
409 PM EST TUE FEB 9 2010

...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. THE STORM
WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO 45
KT WEDNESDAY MORNING. WINDS WILL INCREASE FURTHER TO 35 TO 40 KT
WITH GUSTS UP TO 50 KT WEDNESDAY AFTERNOON...CONTINUING AT THIS
MAGNITUDE INTO LATE WEDNESDAY EVENING WHILE TURNING NORTH AND THEN
NORTHWEST. WINDS GRADUALLY DECREASE BELOW STORM FORCE LATE
WEDNESDAY NIGHT.

SEAS WILL BUILD TO 12 TO 16 FT WEDNESDAY AFTERNOON...ONLY SLOWLY
SUBSIDING LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ330-335-338-340-345-100915-
/O.CON.KOKX.GL.W.0006.100210T1100Z-100211T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
409 PM EST TUE FEB 9 2010

...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO 45
KT BY WEDNESDAY AFTERNOON AS LOW PRESSURE SOUTH OF THE AREA
RAPIDLY INTENSIFIES. THESE WINDS WILL CONTINUE AT THIS MAGNITUDE
WHILE TURNING NORTH AND THEN NORTHWEST WEDNESDAY NIGHT. WINDS
GRADUALLY DECREASE BELOW GALE LATE WEDNESDAY NIGHT.

SEAS WILL BUILD TO 4 TO 8 FT WEDNESDAY AFTERNOON...EXCEPT TO 6 TO
9 FT NEAR THE RACE...BEFORE DIMINISHING TO 3 TO 5 LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
528 
WHUS71 KOKX 100829
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EST WED FEB 10 2010

...STORMY CONDITIONS ON THE WATERS THROUGH TONIGHT...

.LOW PRESSURE CONTINUES TO RAPIDLY INTENSIFY OFF THE CAROLINA
COAST AND WILL TRACK NORTHEAST AND WILL APPROACH LONG ISLAND LATER
TODAY BEFORE MOVING EAST AND INTO THE OPEN ATLANTIC WATERS
TONIGHT. THE LOW FINALLY DEPARTS ON THURSDAY.

ANZ330-335-338-340-345-102200-
/O.CON.KOKX.GL.W.0006.100210T1100Z-100211T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
329 AM EST WED FEB 10 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO 45
KT LATER TODAY AS LOW PRESSURE SOUTH OF THE AREA RAPIDLY
INTENSIFIES. WINDS TURN NORTH...THEN NORTHWEST...TONIGHT BEFORE
GRADUALLY DIMINISHING BELOW GALES LATE TONIGHT.

SEAS WILL BUILD TO 4 TO 6 FT THIS AFTERNOON...EXCEPT TO 6 TO 9 FT
NEAR THE RACE...BEFORE DIMINISHING TO 3 TO 5 LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-102200-
/O.CON.KOKX.SR.W.0001.100210T1100Z-100211T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 AM EST WED FEB 10 2010

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO 45
KT LATER THIS MORNING. WINDS WILL INCREASE FURTHER TO 35 TO 40 KT
WITH GUSTS UP TO 50 KT BY LATE AFTERNOON AND EARLY EVENING BEFORE
TURNING NORTH AND THEN NORTHWEST TONIGHT. WINDS GRADUALLY DIMINISH
BELOW STORM FORCE LATE TONIGHT.

SEAS WILL BUILD TO 12 TO 16 FT THIS AFTERNOON...ONLY SLOWLY
SUBSIDING LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

MPS
805 
WHUS71 KOKX 102037
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EST WED FEB 10 2010

...STORMY CONDITIONS ON THE WATERS THROUGH TONIGHT...

.STRONG LOW PRESSURE CONTINUES TO RAPIDLY INTENSIFY AS IT PASSES
SOUTH OF LONG ISLAND THIS EVENING...MOVING EAST INTO THE OPEN
ATLANTIC WATERS LATER TONIGHT. THE LOW FINALLY DEPARTS ON
THURSDAY.

ANZ330-335-338-340-345-110845-
/O.CON.KOKX.GL.W.0006.000000T0000Z-100211T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
337 PM EST WED FEB 10 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO
45 KT LATER TODAY AS LOW PRESSURE SOUTH OF THE AREA RAPIDLY
INTENSIFIES. WINDS TURN NORTH...THEN NORTHWEST...TONIGHT BEFORE
GRADUALLY DIMINISHING BELOW GALES LATE TONIGHT.

SEAS WILL BUILD TO 4 TO 6 FT THIS AFTERNOON...EXCEPT TO 6 TO 9 FT
NEAR THE RACE...BEFORE DIMINISHING TO 3 TO 5 LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-110845-
/O.CON.KOKX.SR.W.0001.000000T0000Z-100211T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 PM EST WED FEB 10 2010

...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KT WITH GUSTS UP TO
45 KT LATER THIS MORNING. WINDS WILL INCREASE FURTHER TO 35 TO
40 KT WITH GUSTS UP TO 50 KT BY LATE AFTERNOON AND EARLY EVENING
BEFORE TURNING NORTH AND THEN NORTHWEST TONIGHT. WINDS GRADUALLY
DIMINISH BELOW STORM FORCE LATE TONIGHT.

SEAS WILL BUILD TO 12 TO 16 FT THIS AFTERNOON...ONLY SLOWLY
SUBSIDING LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
404 
WHUS71 KOKX 110051
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EST WED FEB 10 2010

...GALES WILL CONTINUE INTO THURSDAY MORNING...

.INTENSE LOW PRES CENTERED 150 NM S OF MONTAUK POINT WILL PULL
AWAY INTO THE OPEN ATLANTIC WATERS TONIGHT THROUGH THU. 

ANZ350-353-355-111300-
/O.CAN.KOKX.SR.W.0001.000000T0000Z-100211T1100Z/
/O.EXB.KOKX.GL.W.0006.000000T0000Z-100211T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
751 PM EST WED FEB 10 2010

...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL NOON EST THURSDAY. THE STORM WARNING HAS
BEEN CANCELLED. 

NORTHEAST TO NORTH WINDS 25 TO 35 KT WITH GUSTS 40 TO 45 KT THIS
EVENING WILL GRADUALLY BACK NORTH TO NORTHWEST TONIGHT...THEN
DIMINISH TO 20 TO 25 KT WITH GUSTS UP TO 35 DURING THURSDAY
MORNING. HIGHEST SEAS OF 12 TO 15 FT WILL DIMINISH TO 8 TO 10 FT
BY DAYBREAK...AND 6 TO 8 FT BY MIDDAY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-111100-
/O.CON.KOKX.GL.W.0006.000000T0000Z-100211T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
751 PM EST WED FEB 10 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHEAST TO NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT WILL
GRADUALLY BACK NORTH TO NORTHWEST TONIGHT...WITH GUSTS DIMINISHING
BELOW GALE FORCE FOR THE MOST PART BY DAYBREAK. A FEW OCCASIONAL
GUSTS UP TO 35 KT MAY LINGER INTO THURSDAY MORNING ON LONG 
ISLAND SOUND. 

HIGHEST SEAS OF 3 TO 5 FT ON EASTERN LONG ISLAND SOUND TONIGHT
WILL SLOWLY DIMINISH TO 2 TO 4 FT BY DAYBREAK THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Feb 9, 3:59 PM EST, 10 minutes earlier.

Area forecast discussion, Feb 9, 3:59 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EST TUE FEB 9 2010

.SYNOPSIS...
COMPLEX LOW PRESSURE...WITH MULTIPLE CENTERS OVER THE OHIO VALLEY
AND ALONG THE SOUTHEAST COAST...WILL COMBINE INTO A MAJOR WINTER
STORM OFF THE MID ATLANTIC COAST LATE TONIGHT INTO WEDNESDAY
NIGHT...BRINGING SIGNIFICANT SNOWFALL TO OUR REGION. AN UPPER LEVEL
DISTURBANCE MAY TOUGH OFF A FEW INLAND SNOW SHOWERS ON
FRIDAY...OTHERWISE HIGH PRESSURE WILL FOLLOW FOR THE END OF THE
WEEK AND INTO THE WEEKEND. AN ALBERTA CLIPPER LOW PRESSURE SYSTEM
MAY BRING SOME LIGHT SNOW ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TEMPS HAVE WARMED UP TO 40-45 IN NYC METRO AND COASTAL SECTIONS...
AND INTO THE UPPER 30S INLAND...WHICH MAY BE THE HIGHEST
TEMPERATURES TO COME FOR SOME TIME. HIGH/MID LEVEL CLOUDS OUT
AHEAD OF THE IMPENDING WINTER STORM ARE INCREASING ATTM...WITH
RADAR AND SFC OBS SHOWING THE LEADING EDGE OF SNOWFALL MOVING INTO
CENTRAL PA AND NORTHERN MD ATTM. THIS SHOULD BRING SNOW INTO THE
NYC METRO AREA BY LATE THIS EVENING...THE LOWER HUDSON VALLEY...SW
CT AND LONG ISLAND AFTER MIDNIGHT...AND INTO SE CT AFTER 3 AM.
HAVE ADJUSTED START TIME OF WARNINGS ACCORDINGLY. IT IS
CONCEIVABLE THAT PRECIP COULD INITIALLY START AS RAIN IN THE NYC
METRO AREA...BUT LARGE TEMP/DEWPOINT DEPRESSIONS SHOULD ALLOW
TEMPS TO COOL CLOSE TO WET BULB TEMPS AROUND FREEZING..WITH PRECIP
QUICKLY CHANGING OVER TO SNOW. MORNING COMMUTE FOR THOSE VENTURING
OUT WILL BE HAZARDOUS...WITH 2-4 INCHES OF ACCUMULATION POSSIBLE IN
NYC METRO BY DAYBREAK...AND 1-2 INCHES MOST OTHER PLACES EXCEPT
PERHAPS SOUTHEAST CT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
DEEP CLOSED MID AND UPPER LEVEL LOW BARRELS ACROSS OHIO VALLEY TO A
POINT SOUTH OF CWA. THE INCIPIENT SURFACE LOW DESTINED TO BECOME
THE MAJOR WINTER STORM IS ALONG THE SOUTH CAROLINA COAST
ATTM...AND WILL TRACK NE CLOSE TO THE 40N/70W BENCHMARK...WHILE
STRONG WARM ADVECTION ALOFT NORTH OF THE CENTER...OTHERWISE KNOWN
AS A TROWAL...CAUSES DEVELOPMENT OF A SECOND CENTER NOT TOO FAR
OFF THE NJ COAST PER NAM/ECMWF. THERE IS SOME CONCERN THAT THIS
TROWAL/BENT-BACK WARM FRONT...OFTEN A FEATURE OF INTENSE OCEANIC
STORMS...COULD BRING IN WARM ENOUGH AIR ALOFT TO CAUSE A MIX WITH
SLEET ALONG/EAST OF THE I-95 CORRIDOR PER 12Z NAM...A MODEL WHICH
HAS TO BE RESPECTED IN THE NEAR TERM WITH ITS HANDLING OF INTENSE
COASTAL STORMS. DID NOT PLAY THIS HAND TOO MUCH WITH ECMWF
SHOWING SIMILAR DEVELOPMENT YET REMAINING COLDER AND A LITTLE
FATHER SOUTH...BUT IN ANY CASE THE ONSHORE FLOW COULD CAUSE A MIX
WITH RAIN ALONG THE SOUTH SHORE AND EAST END OF LONG
ISLAND...POSSIBLY COASTAL SE CT. PER GOOD MODEL CONSENSUS BEST
BANDING FEATURES WITH THE STORM LOOK TO BE ACROSS THE SOUTHERN
HALF OF THE AREA...WHERE SNOWFALL RATES OF AT LEAST 1-2
INCHES/HOUR ARE POSSIBLE DURING THE DAY ON WED...AND TOTAL
ACCUMULATIONS OF 10-16 INCHES OUTSIDE OF WHERE ANY MIXING WITH
RAIN TAKES PLACE. FARTHER NORTH/EAST...LESSER QPF AND/OR MIXING
WITH RAIN SHOULD HOLD ACCUMULATIONS DOWN A LITTLE...WITH 8-12
INCHES EXPECTED.

WINDS WILL INCREASE DURING THE DAY ON WED...ESPECIALLY BY
AFTERNOON AND IN COASTAL SECTIONS AS THE LOW DEEPENS. SINCE THE
SNOW WILL MORE LIKELY BE OF THE HEAVY WET VARIETY...AM NOT
CONFIDENT THAT WE WILL SEE WHITEOUT CONDITIONS OF LONG ENOUGH
DURATION TO WARRANT A BLIZZARD WARNING ATTM. WILL CLOSELY MONITOR
AND HANDLE MORE AS A SHORTER FUSED WARNING IF CONFIDENCE IN TRUE
BLIZZARD CONDITIONS INCREASES. AT ANY RATE...BLOWING/DRIFTING SNOW
EXPECTED DURING WED AFTERNOON...LASTING INTO AT LEAST THU MORNING
AFTER PRECIPITATION ENDS LATE WED NIGHT.

THE STRONG LOW PASSES WELL TO THE EAST...LEAVING DEEP NW FLOW IN ITS
WAKE. A CHILLY AND GUSTY THURSDAY IS EXPECTED.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE EXTENDED PERIOD WILL CONTINUE WITH A LONG WAVE TROUGH ACROSS THE
EASTERN UNITED STATES. SHORTWAVES ROTATE THROUGH THE UPPER
FLOW...WITH A CLIPPER SYSTEM PASSING JUST SOUTH OF THE REGION SUNDAY
NIGHT INTO MONDAY. SO...WILL SEE CHANCES FOR SOME SNOW
SHOWERS...MAINLY INLAND...WITH A CHANCE OF LIGHT SNOW WITH THE
CLIPPER.

A NORTHWEST TO WEST FLOW ALSO PREDOMINATES THROUGH THE PERIOD WITH
GUSTY WINDS AT TIMES. TEMPERATURES ALSO REMAIN BELOW NORMAL THROUGH
THE PERIOD WITH THE EASTERN TROUGH IN PLACE AND NORTHERLY FLOW.

GENERALLY FOLLOWED ECMWF AND HPC GUIDANCE.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE OVER THE REGION MOVES OFFSHORE TONIGHT. EXPECT VFR
CONDITIONS THROUGH THIS EVENING. W-NW WINDS AT 5-10 KT WILL BECOME
MORE WESTERLY AROUND 19Z OR SO...THEN LIGHT/VARIABLE THIS EVENING.

AS LOW PRESSURE MOVES INTO THE OHIO VALLEY...A SECONDARY LOW WILL
FORM OFF THE MID-ATLANTIC COAST THIS EVENING...THEN WILL SLOWLY
TRACK NORTH AND EAST LATE TONIGHT THROUGH WEDNESDAY BEFORE MOVING
FARTHER OFFSHORE WEDNESDAY NIGHT.

SNOW DEVELOPS LATE TONIGHT...AND CONDITIONS DROP TO MVFR...THEN IFR
TOWARDS DAYBREAK. EAST WINDS ALSO INCREASE TO 10-20 KT...WITH GUSTS
UP TO 30 KT DURING THE AFTERNOON HOURS...MAINLY AT THE COASTAL
LOCATIONS.

THE LATEST MODEL GUIDANCE IS HINTING THAT THERE COULD BE SOME MIXING
THAT OCCURS NEAR COASTAL LOCATIONS...MAINLY IMPACTING KJFK AND KISP.
FOR NOW...WILL CARRY A MIX OF SNOW AND SLEET...WITH THE BEST CHANCES
BETWEEN 12Z AND 18Z. AWAY FROM THE COAST...TERMINALS CAN EXPECT AN
ALL SNOW EVENT. ALL PRECIPITATION CHANGES BACK TO SNOW AT 18Z ACROSS
THE COASTAL TERMINALS. BLOWING SNOW WILL ALSO BE LIKELY AT THE
COASTAL LOCATIONS WHERE WIND GUSTS WILL BE THE HIGHEST.

OUTLOOK 12Z WED THROUGH SUN...
WED NIGHT...IFR CIGS/VSBYS IMPROVE TO VFR LATE AS SNOW ENDS. NW
WINDS 20-25 KT WITH 25-30 KT GUSTS.
THU-SUN...VFR WITH GUSTY NW WINDS.

&&

.MARINE...
TRANQUIL CONDITIONS EXPECTED THROUGH TONIGHT...THEN LOW PRES
DEVELOPS OFF THE CAROLINA COAST THIS EVENING...RAPIDLY INTENSIFYING
LATE TONIGHT THRU WED AS IT TRACKS NE...JUST SOUTH OF LONG ISLAND.
E/NE WINDS INCREASE TO GALE FORCE ALL WATERS WED MORNING INTO EARLY
AFTERNOON...AND STORM FORCE ACROSS THE OCEAN WATERS. THESE WINDS ARE
EXPECTED TO CONTINUE AT THIS MAGNITUDE THROUGH THE EVENING WHILE
BACKING N/NW...THEN GRADUALLY WEAKEN THROUGH THE DAY THURSDAY AS LOW
PRESSURE SLOWLY PULLS AWAY. 50 TO 55 KT GUSTS ARE POSSIBLE ON THE
OCEAN. SEAS EXPECTED TO BUILD TO 12 TO 16 FT ON THE OCEAN AND 4 TO 8
FT ON THE SOUND LATE WED...CONTINUING INTO WED NIGHT. HAVE GONE 3 TO
5 FT ABOVE GUIDANCE BASED ON LOW WNA BIAS WITH THESE INTENSE
SYSTEMS.

GALES GRADUALLY DIMINISH TO SCA CRITERIA BY THU AFTERNOON. GUSTY
NW WINDS WITH SCA CONDITIONS LIKELY THROUGH THU NIGHT.

FRI THROUGH SUNDAY COULD SEE SMALL CRAFT CONDITIONS MUCH OF THE
TIME...ESPECIALLY ON THE OCEAN WATERS WHERE WIND GUSTS AND/OR SEAS
WILL BE ABOVE SMALL CRAFT LEVELS. GENERALLY A NORTHWEST TO WEST FLOW
WILL PREDOMINATE. A CLIPPER SYSTEM MOVES SOUTH OF THE WATERS SUNDAY
NIGHT INTO MON WITH A CHANCE OF SOME LIGHT SNOW.

&&

.HYDROLOGY...
SIGNIFICANT QPF EXPECTED BEGINNING TONIGHT THROUGH WEDNESDAY WITH
A COASTAL STORM. LIQUID EQUIVALENT QPF CALLS FOR 0.75 INCH NORTH
AND 1-1.5 INCHES NEAR THE COAST...PREDOMINANTLY SNOW. NO FLOODING
ISSUES EXPECTED...WITH MUCH OF THE MELTING RE-FREEZING IN THE SNOW
PACK AS TEMPS REMAIN BELOW NORMAL FOR AT LEAST THE NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
BASED ON THE LATEST FORECAST...THE STRONGEST WINDS AND WAVES WILL
OCCUR WED AFTERNOON THROUGH WED EVENING BEFORE DIMINISHING BY THU
MORNING. THE BEST CHANCE FOR MINOR COASTAL FLOODING WILL BE DURING
THE WED EVE HIGH TIDE...WHEN FOR MODERATE COASTAL FLOODING...3.5 TO
4 FT DEPARTURES ARE NEEDED...WHILE 2.5 TO 3 FT DEPARTURES ARE NEEDED
FOR MINOR COASTAL FLOODING. POSITIVE TIDAL DEPARTURES OF 4 TO 5 FT
MAY BE NOTED DURING THE TIMES OF LOW TIDE WED AFTERNOON WHEN LOW
PRESSURE IS RAPIDLY DEEPENING...BUT THESE DEPARTURES ARE EXPECTED TO
FALL TO 3 FT AS TIDES APPROACH ASTRONOMICAL HIGHS AND WINDS ARE
SHIFTING TO THE N/NW. THIS SHOULD LIMIT COASTAL FLOODING TO MINOR
LEVELS. HIGH WAVE ACTION ON THE NORTH FACING SHORES OF LI SOUND WILL
LIKELY EXACERBATE THE MINOR FLOODING. WILL HOLD OFF ON A LATE 2ND
PERIOD ADVISORY TO LET SUBSEQUENT SHIFT MONITOR DEVELOPMENT OF LOW
PRESSURE.

TIDAL DEPARTURES OF 2 TO 2 1/2 FT ARE NEEDED FOR MINOR AND 3 TO 3
1/2 FT FOR MODERATE COASTAL FLOODING EARLY THU MORNING. MINOR
COASTAL FLOODING IS POSSIBLE THURS MORN ON THE SOUTH SHORE BAYS DUE
TO HIGH WAVE ACTION PREVENTING DRAINAGE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST
     THURSDAY FOR CTZ005-006.
     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR CTZ009-010.
     WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 6 AM EST THURSDAY
     FOR CTZ007-008-011-012.
NY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST
     THURSDAY FOR NYZ067>070-079-081.
     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR NYZ071>078-080.
NJ...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM EST
     THURSDAY FOR NJZ002.
     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR NJZ003>006-011.
MARINE...GALE WARNING FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
     ANZ330-335-338-340-345.
     STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS / NEAR TERM / SHORT TERM / HYDROLOGY...GOODMAN
LONG TERM...MET
AVIATION...BC
MARINE...NV/MET
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Feb 9, 3:09 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EST TUE FEB 9 2010

CTZ007-008-011-012-102015-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
309 PM EST TUE FEB 9 2010

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002-NYZ067>070-079-081-102015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
309 PM EST TUE FEB 9 2010

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NJZ003>006-011-NYZ071>078-080-102015-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
309 PM EST TUE FEB 9 2010

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-102015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
309 PM EST TUE FEB 9 2010

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-102015-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
309 PM EST TUE FEB 9 2010

...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:18 AM ESTWinter Storm WarningOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more48 hr
Feb 9, 3:37 AM ESTGale WarningOKX56 hr
Feb 9, 3:37 AM ESTStorm WatchOKX13 hr

Nearby

Storm Warnings in New York, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.